Showing posts with label vitamins. Show all posts
Showing posts with label vitamins. Show all posts

Wednesday, July 20, 2016


PHILIPPINE LADY ASKS WHY HER MOTHER'S KIDNEYS SHRINKING


“ Hi Roshin, I would like to ask, my mother went through an ultrasound and the doctor said the left kidney of my mother is getting smaller.  May I ask what kind of illness is that? this time, they did not yet gave any medicine but only buscopan hyocine and vitamins only. What will I do next? please help me how to find cure for my mother, what to do and where doctor will we go. Thank you.. i'm quite nervous and worry of what will you say regarding the result of my mother's ultrasound, I hope she can be cured the soonest. thank you for finding some time for my mother's case.. I will be online tonight until midnight to catch your time.  gratefulness is mine.. from the bottom of my heart.. my sincere thankfulness to you//”  (Ms. Evelyn, Philippines)









Dear Evelyn,
I am glad we visited on Facebook this past weekend.  After viewing your mother’s ultrasound report and gathering her pertinent medical history from you, your mother’s present day health course has a direct link to past conditions; however, her test results do not indicate any glaring medical concerns, as long as she maintains her prescribed, treatment regimen.

 Specifically, you mentioned your mother has “maybe 20 yeas” of hypertension, and is taking “Plendil 5 - once a day.”  In addition, you mentioned that your mom is taking “vestar twice a day” for “she had chest paint maybe from 6 months.”  You mentioned she had high cholesterol of “300” but “after taking prabastatin, yes they get normal now.”  You said “she loves to eat meat before, mostly pork mybe 4 times/week, with soup, sometimes fry, we she always use soy sauce.”  When I asked if your mother was a smoker, you said, “before yes, when shes still at age 30 to 45.”   Fortunately, your mother has no history of kidney problems, urinary problems, diabetes mellitus, allergies, or cancers. 

Your mom’s past medical history is directly linked to her present state of health.  The sonography report does indicate “small size both kidneys, good corticomedullary differentiation, but otherwise unremarkable.”  Although the report indicates small sized kidneys, her kidney function tests are normal; thus, there is little concern. 

I am of the belief that your mom’s “smaller kidney size may be due to effects on her blood vessels from her past history of smoking, high cholesterol, and high blood pressure.  Smoking causes direct damage to the vasculature, thus blood flow often slows.  Cholesterol is fatty deposits that accumulate in a blood vessel, also preventing blood flow.   Thus, the combination of smoking and high cholesterol makes blood flow very difficult, and the lack of blood flow, causes a backup of blood in the vessels, leading to hypertension (high blood pressure).  Remember, blood carries oxygen, and oxygen is needed by every organ in the body to survive.  Thus, smoking, high cholesterol, and hypertension decrease blood flow to the organs.  When decreased blood flow affects the heart, chest pains occur. 

Fortunately, your mom’s medication regimen has her blood pressure normal (110/70), no chest pains, and normal cholesterol levels.   Now, all she has to do is make lifestyle modifications.   Since she is an 80 year old ambulatory woman, she should take a 15-30 minute walk, if tolerable, every day to help keep her heart healthy.   In addition, you mentioned, “she loves to eat meat” however, your mom needs to limit her meat intake to 1 or 2 servings per week.  Instead of eating pork, she should consider eating lean cuts of poultry as well as seafood.    After our discussion on the importance of a diet change, I am glad to hear that you also agree, “she need to shun from those.”  Eating plenty of fruits and vegetables will also keep her heart healthy, decrease cholesterol, and maintain normal blood pressure.  Please consult a doctor in your area before beginning an exercise regimen or beginning any treatment plan. 

The bottom-line is that your mom’s longevity is in her own hands.  Improved eating habits, a tolerable, exercise regimen, and taking her medications as directed, will literally add years to her life.  Surrounding your mom with family support will keep her mental state healthy too.  Thank you for your question and trust.  God Bless your mom, God Bless you, and God Bless the Philippines.


Respectfully,






Dr. Roshin


















*

Wednesday, June 15, 2016




" CHINESE LADY ASKS WHY FACE & FINGERTIPS HAVE PINS & NEEDLES SENSATION?"


“My mom had her thyroid removed so they have to take a lot of other supplements. One of the supplements is calcium. They originally have to take 4 pills (500 mg +D per pill) 2 times a day but it doesn't seems to work for my mom because once in a while, her fingertips and face feels the pins and needles sensation. When she spoke with the endocrinologist, he didn't bother to think of any alternatives but to increase her intake of pills. which means she would have to take additional 2 more pills each time. So my question is should she still take the additional two pills and wont it affect her her kidneys or even makes her constipate?”  
(Ms. Lin, New York City)








Hi Ms. Lin,

After visiting with you this past week, your mother presented with “fingertips and face feels the pins and needles sensation,” a term in medicine called paresthesias.  Based on your mom’s past medical history, your mom’s paresthesias have an unknown etiology which must be identified by the doctor.  Specifically, in the medical paperwork you sent me, your mother’s Hemoglobin A1c level was 6.1 (normal <5.7), an indication that her blood glucose levels are likely running much higher than normal.  Why is this important?  Diabetes mellitus could cause paresthesias.  She must work with her doctor to reduce high blood glucose levels, which will help rule out diabetes as a cause of the paresthesias.  In addition, your mom, every day, has been taking 4000 mg calcium (four 500 mg calcium pills morning and night) for the past two years; yet, on the blood test, her calcium level was below normal at 7.1 mg/dL.   Low calcium can cause paresthesias (especially of the face).  Your mom’s doctor recommending she take two additional 500 mg calcium pills morning and night should be followed, if only to increase blood calcium levels back into the normal range (8-10 mg/dL).  Once your mother’s calcium levels have returned to the normal level, hopefully, her paresthesias will disappear. 

However, you are correct, hypercalcemic states, could lead to constipation, kidney stones…etc; however, since your mother had a total thyroidectomy in 2012, the body’s ability to regulate calcium levels became greatly diminished.  Normal recommended daily calcium consumption for adults is 1000-1500 mg/day.  The higher than normal calcium intake might be the new norm for your mom, a value that must be monitored by her physician, and discontinued or modified, if hypercalcemic signs or symptoms occur.


You might suggest to your mom’s physician to run a B12 level, which is also a potential cause of paresthesias.

I will address your brain tumor question in a different post.   Thank you for your question and trust.  God Bless you, God Bless China, God Bless New York, and God Bless New York City.   Stay in touch, and remember, “Always walk in peace.”



Respectfully,






Dr. Roshin








*